Drugs that caused six overdoses in The Pas April 22, putting one man in hospital in critical condition, where he remains, may also be present in Thompson, RCMP say.
On April 23, a Thompson RCMP officer at the Thompson General Hospital was given a box containing seven vials of a purple crystal-like powder substance by a nurse.
Each vial contained about one gram of the drug and a field test conducted by the officer was positive for an opioid. A sample of the drug has been sent to a lab for further analysis.
Police say they believe that drug that was tested in Thompson may be the same substance that caused the overdoses in The Pas, which was believed to possibly contain fentanyl, an opioid painkiller much stronger than heroin or morphine.
There has already been one overdose in Thompson that police believe is related to this drug.
The Pas RCMP responded to a report of four unresponsive males at a business on Fischer Avenue in The Pas on Saturday night.
Responding officers were told that the men had taken drugs, possibly ecstasy, which was believed to be tainted by an opioid.
Police and paramedics used naloxone, which can temporarily reverse the effects of opioids, to revive three of the four men, who were then transported to hospital where they were treated and later released.
The fourth man was taken to hospital and then transported to another hospital in Brandon where he remains in critical condition.
Several hours later, RCMP responded to two more overdoses at the same location in The Pas. Those two men were also taken to hospital where they were treated and released.
Anyone with information about these drugs can call The Pas RCMP at 204-627-6204, Crime Stoppers anonymously at 1-800-222-8477 or submit tips online at www.manitobacrimestoppers.com.